Alert archive / Mississippi / Flash Flood Warnings in 2010
Flash Flood Warning 63, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Jun 30, 2010, 5:51 PM CDT for Sharkey County, Washington County, Mississippi; Ashley County, Chicot County, Arkansas. It was in force for 114 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 30, 2010, 5:51 PM CDT (22:51 UTC)
- Expired
- Jun 30, 2010, 7:45 PM CDT
- In force
- 114 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Ashley County, AR, Chicot County, AR, Sharkey County, MS, Washington County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 165 km from the middle of the area, began a volume at 22:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 7:40 PM CDT | FLASH FLOOD | Eudora, AR | EUDORA PD REPORTS MULTIPLE STREETS FLOODED AROUND THE CITY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 109 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 10.9 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 378 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 851 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
985
WGUS54 KJAN 302251
FFWJAN
ARC003-017-MSC125-151-010045-
/O.NEW.KJAN.FF.W.0063.100630T2251Z-100701T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
551 PM CDT WED JUN 30 2010
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN WASHINGTON COUNTY IN NORTHWEST MISSISSIPPI...
THIS INCLUDES THE CITIES OF...AVON...HOLLANDALE...
SOUTHERN ASHLEY COUNTY IN SOUTHEAST ARKANSAS...
THIS INCLUDES THE CITIES OF...WILMOT...WEST CROSSETT...CROSSETT...
SOUTHERN CHICOT COUNTY IN SOUTHEAST ARKANSAS...
THIS INCLUDES THE CITY OF EUDORA...
NORTH CENTRAL SHARKEY COUNTY IN WEST CENTRAL MISSISSIPPI...
* UNTIL 745 PM CDT
* AT 550 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
THUNDERSTORMS PRODUCING VERY HEAVY RAIN ALONG A LINE EXTENDING FROM
BERLIN TO HOLLANDALE...OR ALONG A LINE EXTENDING FROM 8 MILES
SOUTHEAST OF CROSSETT TO HOLLANDALE...MOVING WEST AT 10 MPH.
ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER OF ONE TO THREE
INCHES...HAVE OCCURRED IN THE PAST HOUR.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PARKDALE AND CHICOT JUNCTION
VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
TWO HOURS WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3314 9210 3327 9075 3322 9069 3311 9069
3302 9092 3301 9207 3310 9212
$$
GARRETT1 follow-up statement
150
WGUS74 KJAN 010004
FFSJAN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
704 PM CDT WED JUN 30 2010
ARC003-017-MSC125-151-010045-
/O.CON.KJAN.FF.W.0063.000000T0000Z-100701T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ASHLEY AR-CHICOT AR-WASHINGTON MS-SHARKEY MS-
704 PM CDT WED JUN 30 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM CDT FOR NORTH
CENTRAL SHARKEY...SOUTHERN WASHINGTON...SOUTHERN CHICOT AND SOUTHERN
ASHLEY COUNTIES...
AT 704 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
DETECT THUNDERSTORMS PRODUCING VERY HEAVY RAIN ALONG A LINE EXTENDING
FROM BERLIN TO HOLLANDALE...OR ALONG A LINE EXTENDING FROM 10 MILES
SOUTH OF HAMBURG TO HOLLANDALE. THE STORMS WERE NEARLY STATIONARY.
ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER OF AN INCH...HAVE
OCCURRED IN THE PAST HOUR.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CHICOT
JUNCTION...DARLOVE...ESTILL...AVON...WEST CROSSETT...PARKDALE AND
CROSSETT.
VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
HOUR. WITH AN ADDITIONAL ONE INCH POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3314 9210 3327 9075 3322 9069 3311 9069
3302 9092 3301 9207 3310 9212
$$
GARRETTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 3:00 PM CDT, 2 hours 51 minutes earlier.
Area forecast discussion, Jun 30, 3:00 PM CDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 300 PM CDT WED JUN 30 2010 .SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT...A TROPICAL AIRMASS AND GREATEST RAIN CHANCES WILL CONTINUE ACROSS THE SOUTHERN HALF OF OUR CWA THROUGH THE SHORT TERM WHILE HIGH PRESSURE AND DRIER AIR TRY TO LIMIT CONVECTION IN THE NORTH. SURFACE ANALYSIS HAS THE STALLED BOUNDARY ALONG AND JUST SOUTH OF HIGHWAY 82. A BAND OF SHOWERS AND ISOLATED THUNDERSTORMS HAS DEVELOPED ALONG THE BOUNDARY AND WL CONTINUE INTO THIS EVENING. A BROAD AREA OF SHOWERS WITH SCATTERED THUNDERSTORMS WAS NOTED ON LOCAL RADARS MOVING NORTH INTO SOUTHERN MISSISSIPPI AND EAST CENTRAL LOUISIANA. THUS...MOST OF THE SOUTHERN TWO THIRDS OF THE AREA WL RECEIVE MEASURABLE RAINFALL THIS AFTERNOON AND EVENING. INSTABILITY WILL REMAIN LIMITED BUT WHERE THUNDERSTORMS OCCUR...LOCALLY HEAVY RAIN WILL LIKELY RESULT AND LEAD TO THE PONDING OF WATER ON ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. WL CONTINUE TO HIGHLIGHT THIS IN THE HWO BUT FOCUS ON OUR SOUTH WHERE THE GREATEST COVERAGE OF THUNDERSTORMS IS EXPECTED. THE CHANCE FOR SHOWERS WILL CONTINUE THROUGH THE NIGHT IN THE SOUTH BUT ELSEWHERE...CONVECTION SHOULD DISSIPATE DURING THE EVENING. MODELS AGREE THAT THE LARGE AMPLITUDE UPPER LEVEL RIDGE OVER THE CENTRAL CONUS THIS AFTERNOON WILL SHIFT EAST OVER THE MID AND UPPER MISSISSIPPI RIVER VALLEYS THROUGH FRIDAY AND STRENGTHEN THE SURFACE HIGH CENTERED OVER THE GREAT LAKES REGION THAT WILL SHIFT EAST TO THE MID ATLANTIC COAST. THIS WILL RESULT IN COOLER AND DRIER AIR TRYING TO MOVE THE STALLED BOUNDARY FURTHER SOUTH INTO OUR AREA BUT THE MODELS DISAGREE ON HOW FAR SOUTH THE DRIER AIR WILL SURGE. HAVE LEANED TOWARD A BLEND OF THE SREF AND ECMWF. THE 18Z JAN SOUNDING SHOWED A PW OF 2.26 INCHES AND PWS AOA TWO INCHES WL CONTINUE ACROSS THE SOUTHERN HALF OF THE CWA WHILE DRIER AIR WORKS SOUTH INTO OUR NORTHERN COUNTIES THURSDAY AND FRIDAY. COME THURSDAY THE STALLED BOUNDARY IS EXPECTED TO BE BETWEEN HIGHWAY 82 AND INTERSTATE 20. HIGHEST POPS WILL BE CARRIED SOUTH OF I-20. WL LEAVE OUT MENTION OF RAIN FOR OUR NORTHEAST MOST COUNTIES. FRIDAY THE OPERATIONAL GFS STILL TRIES TO DEVELOP A SURFACE LOW OVER SE MISSISSIPPI AND TRACK IT WEST THROUGH THE DAY. WL DISCOUNT THIS FEATURE AND MAINTAIN THE STALLED BOUNDARY JUST NORTH OF I-20 WITH THE DRIER AIR A LITTLE FURTHER SOUTH INTO OUR CWA. WL NOT CARRY POPS ALONG THE HIGHWAY 82 CORRIDOR WITH GREATEST POPS OVER OUR SOUTHERN ZONES AGAIN. LOWER CLOUD COVER AND DRIER AIR WILL ALLOW FOR GREATEST INSOLATION AND WARMEST AFTERNOON HIGHS IN THE NORTH THURSDAY AND FRIDAY BUT HEAT INDEX VALUES WILL REMAIN BELOW 100 DEGREES EACH DAY. HAVE GONE WITH THE COOLER NAM AFTERNOON HIGHS IN THE DELTA THURSDAY BUT GUIDANCE TEMPS WERE CLOSE THE REMAINDER OF THE PERIOD. /22/ .LONG TERM...SATURDAY THROUGH WEDNESDAY...MODEL DISCREPANCIES CONTINUE IN THE LONG TERM WITH THE GFS BEING THE OUTLIER IN DEVELOPING A MORE AMPLIFIED UPPER LOW OVER SRN ZONES. THE EURO/SREF/GFSE MAINTAIN MUCH STRONGER RIDGING OVER THE AREA FRIDAY WHILE DEVELOPING UPPER TROUGHING ACROSS THE NRN GULF. MODELS WITH STRONGER RIDGING INDICATE WEAK WAVES PIVOTING AROUND THE SRN FRINGES OF THE HIGH THIS WEEKEND INTO EARLY NEXT WEEK WITH THE GFSE PROGRESSIVELY ERODING RIDGING MON INTO TUE AS IT TRACKS A BROAD TROUGH WWD INTO THE SE U.S. COAST. THE FORECAST AREA WILL SIT IN A PATTERN OF SLY FLOW AT THE SURFACE ON THE WRN FRINGES OF HIGH PRESSURE CENTERED WELL TO THE EAST. SURFACE RIDGING WILL REMAIN TOO FAR EAST TO OFFER MUCH PROTECTION FROM AFTERNOON CONVECTION. PERIODS OF WEAK CYCLONIC SURFACE FLOW ARE INDICATED OVER THE REGION INTO EARLY NEXT WEEK. EVEN WITH DEVELOPING UPPER RIDGING...AFTERNOON HEATING SHOULD BE SUFFICIENT FOR SCATTERED CONVECTION OVER SRN ZONES. ADDING UNCERTAINTY TO THIS HOWEVER IS THE FACT THAT EURO ADVECTS SIGNIFICANTLY DRIER AIR IN FOR THE WEEKEND INTO NEXT WEEK. CONFIDENCE IS NOT HIGH ENOUGH AT THIS TIME TO LOWER MEX POPS ANY FURTHER. WILL FOLLOW A MIDDLE OF THE ROAD APPROACH...LEAVING LOWER POPS BUT STILL SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS OVER THE SOUTH WITH DECREASING RAIN CHANCES NWD. HAVE UNDERCUT MEX MOS POPS FOR THE EXTENDED PERIODS...GENERALLY FOLLOWING THE LOWEST ENSEMBLE MEMBERS FOR FRIDAY THROUGH TUESDAY. THIS WILL RESULT IN A WARMER FORECAST THAN ADVERTISED BY MOS...ESPECIALLY FOR DAYTIME TEMPERATURES. WIND SPEEDS FOR THE EXTENDED PERIODS WERE ALSO REDUCED IN CONSIDERATION OF MEX WINDS BEING OVERDONE IN THE STRONGER LOW SYSTEM. /OLB/ && .AVIATION...SCATTERED TO NUMEROUS SHOWERS...ALONG WITH AN ISOLATED THUNDERSTORM OR TWO...WILL CONTINUE TO DEVELOP ACROSS THE AREA THROUGH THIS EVENING...ESPECIALLY ACROSS THE SOUTH...KHBG. THIS ACTIVITY WILL PROVIDE SITES PERIODS OF BOTH MVFR/IFR CEILINGS AND VISIBILITIES WHEN OBSERVED WITHIN AND IMMEDIATELY AROUND THE AERODROME. WHILE SOME ACTIVITY WILL LINGER INTO THE OVERNIGHT HOURS...PARTICULARLY IN THE SOUTH...MOST OF THE ACTIVITY SHOULD DISSIPATE TONIGHT...BUT PATCHY FOG TOWARDS DAY BREAK EARLY THURSDAY MORNING COULD LEAD TO RESTRICTED CEILINGS AND VISIBILITIES. SCATTERED TO ISOLATED SHOWERS AND STORMS ARE AGAIN EXPECTED THURSDAY MORNING INTO THURSDAY AFTERNOON OVER LOCATIONS MAINLY ALONG AND SOUTH OF INTERSTATE 20. /19/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 73 88 71 91 / 58 39 29 29 MERIDIAN 72 88 71 90 / 58 40 32 29 VICKSBURG 73 88 72 91 / 58 43 26 27 HATTIESBURG 74 89 73 88 / 62 73 53 57 NATCHEZ 72 88 73 89 / 61 68 41 49 GREENVILLE 71 90 69 92 / 27 20 9 13 GREENWOOD 70 90 69 93 / 25 14 11 10 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 22/03/19
Hazardous weather outlook, Jun 30, 1:55 PM CDT, 3 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 155 PM CDT WED JUN 30 2010 ARZ074-075-LAZ007>009-015-016-023>026-MSZ034>066-072>074-011845- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-WASHINGTON- HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO- MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON- LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON- ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 155 PM CDT WED JUN 30 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND PORTIONS OF CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND THURSDAY... SCATTERED TO NUMEROUS SHOWERS...AND ISOLATED THUNDERSTORMS...CAPABLE OF PRODUCING VERY HEAVY RAINFALL WILL BE POSSIBLE ACROSS PORTIONS OF THE OUTLOOK AREA THROUGH THIS EVENING AND AGAIN ON THURSDAY. THIS HEAVY RAINFALL COULD LEAD TO THE PONDING OF WATER ON AREAS ROADS... AS WELL AS LOCALIZED FLOODING IN LOW LYING AND POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY. MSZ018-019-025>033-011845- BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY- LOWNDES-CHOCTAW-OKTIBBEHA- 155 PM CDT WED JUN 30 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI.. .DAY ONE...TONIGHT AND THURSDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT TUESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 19
In the hours before
Special weather statement, Jun 30, 2:45 PM CDT, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 245 PM CDT WED JUN 30 2010 MSZ072-073-302045- LAMAR MS-MARION MS- 245 PM CDT WED JUN 30 2010 AN AREA OF SHOWERS...AND ISOLATED EMBEDDED THUNDERSTORMS...PRODUCING VERY HEAVY RAIN WAS LOCATED OVER MARION AND LAMAR COUNTIES AT 245 PM CDT. THIS ACTIVITY WAS MOVING WEST AT 10 MPH. RAINFALL AMOUNTS ON THE ORDER OF 1 TO 2 INCHES PER HOUR ARE POSSIBLE WITH THIS ACTIVITY...AND COULD LEAD TO THE PONDING OF WATER ON AREA ROADS...AS WELL AS LOCALIZED FLOODING IN LOW LYING AND POOR DRAINAGE AREAS. PEOPLE IN MARION AND LAMAR COUNTIES SHOULD MONITOR THIS ACTIVITY CLOSELY. 19
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 8:02 PM CDT | Flash Flood Warning | JAN | Hinds, Madison | 118 min |
| Jun 30, 6:27 PM CDT | Flash Flood Warning | JAN | Jasper, Newton, Scott, Smith | 2 hr |
| Jun 30, 6:45 PM CDT | Flash Flood Warning | JAN | Hinds, Madison, Rankin | 2 hr |
Nearby
Flash Flood Warnings in Mississippi, 2010Flash Flood Warnings in Arkansas, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.